Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 325, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2006, 1:42 PM EDT for Morgan County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2006, 1:42 PM EDT (17:42 UTC)
- Expired
- Jul 14, 2006, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 10:48 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 14, 10:48 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1048 AM EDT FRI JUL 14 2006 .DISCUSSION...WEAK TO LOCALLY MODERATELY UNSTABLE AIR MASS EXPECTED OVER THE MRX CWA THIS AFTERNOON. WITH STRONG DAYTIME HEATING AND DECENT LOW LEVEL MOISTURE...SHOULD SEE UNORGANIZED SCATTERED THUNDERSTORMS ONCE AGAIN. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL UPDATE TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 73 89 72 / 40 30 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 90 73 87 70 / 50 40 50 20 OAK RIDGE, TN 89 73 86 70 / 50 40 50 20 TRI CITIES AIRPORT, TN 87 68 86 66 / 50 40 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
In the hours before
Local storm report, Jul 14, 12:05 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1205 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 7 W MAYNARDVILLE 36.25N 83.93W
07/13/2006 UNION TN DEPT OF HIGHWAYS
SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
HIGHWAY DEPARTMENT.
0355 PM TSTM WND DMG 2 S MURPHY 35.06N 84.03W
07/13/2006 CHEROKEE NC UTILITY COMPANY
FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
BLUE RIDGE MOUNTAIN ELECTRIC.
0756 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2006 HAMILTON TN UTILITY COMPANY
FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
THE ELECTRIC POWER BOARD.
0810 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/13/2006 UNION TN UTILITY COMPANY
FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
POWELL VALLEY ELECTRIC.
0815 PM TSTM WND DMG 5 NE MAYNARDVILLE 36.30N 83.74W
07/13/2006 UNION TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
BY DISPATCH.
&&
FERRELLLocal storm report, Jul 14, 12:07 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1207 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 7 W MAYNARDVILLE 36.25N 83.93W
07/13/2006 UNION TN DEPT OF HIGHWAYS
SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
HIGHWAY DEPARTMENT.
0110 PM TSTM WND DMG 9 W MORRISTOWN 36.21N 83.46W
07/13/2006 GRAINGER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG NORTHSHORE DRIVE. REPORTED BY
GRAINGER SHERIFFS OFFICE.
0355 PM TSTM WND DMG 2 S MURPHY 35.06N 84.03W
07/13/2006 CHEROKEE NC UTILITY COMPANY
FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
BLUE RIDGE MOUNTAIN ELECTRIC.
0756 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2006 HAMILTON TN UTILITY COMPANY
FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
THE ELECTRIC POWER BOARD.
0810 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/13/2006 UNION TN UTILITY COMPANY
FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
POWELL VALLEY ELECTRIC.
0815 PM TSTM WND DMG 5 NE MAYNARDVILLE 36.30N 83.74W
07/13/2006 UNION TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
BY DISPATCH.
&&
FERRELLSpecial weather statement, Jul 14, 1:39 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 139 PM EDT FRI JUL 14 2006 TNZ035-036-141830- ANDERSON-MORGAN- 139 PM EDT FRI JUL 14 2006 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON AND MORGAN COUNTIES... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 37 min |
| Jul 14, 3:04 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 26 min |
| Jul 14, 3:44 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 31 min |
| Jul 14, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 38 min |
| Jul 14, 4:22 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 38 min |
| Jul 14, 4:52 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.